Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 111, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 23, 2025, 12:39 PM EDT for Gwinnett County, Georgia. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2025, 12:39 PM EDT (16:39 UTC)
- Expired
- Jul 23, 2025, 7:56 PM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
650
WGUS42 KFFC 231639
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1239 PM EDT Wed Jul 23 2025
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Suwanee Creek at Suwanee affecting Gwinnett County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC135-240100-
/O.NEW.KFFC.FL.W.0111.250723T1639Z-250724T0100Z/
/SWEG1.1.ER.250723T1611Z.250723T1800Z.250723T1904Z.NO/
1239 PM EDT Wed Jul 23 2025
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Suwanee Creek at Suwanee.
* WHEN...From this afternoon to this evening.
* IMPACTS...At 8 feet, Flood Stage is reached. Minor flooding begins
along the creek upstream and downstream from the gage at U S
Highway 23 or Buford Highway. Portions of the Suwanee Creek Park
off of Suwanee Creek Trail begin to flood to Martin Farm Road.
This will also include areas behind the Suwanee Elementary School
and the George Pierce Park.
* ADDITIONAL DETAILS...
- At 12:15 PM EDT Wednesday the stage was 8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:15 PM EDT Wednesday was 8 feet.
- Forecast...The river is expected to rise to a crest of 8.5
feet this afternoon. It will then fall below flood stage late
this afternoon.
- Flood stage is 8 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$1 follow-up statement
820
WGUS82 KFFC 232356
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
756 PM EDT Wed Jul 23 2025
...The Flood Warning is cancelled for the following rivers in
Georgia...
Suwanee Creek at Suwanee affecting Gwinnett County.
GAC135-240100-
/O.CAN.KFFC.FL.W.0111.000000T0000Z-250723T2356Z/
/SWEG1.1.ER.250723T1611Z.250723T1815Z.250723T2136Z.NO/
756 PM EDT Wed Jul 23 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Suwanee Creek at Suwanee.
* ADDITIONAL DETAILS...
- At 7:15 PM EDT Wednesday the stage was 7.4 feet and falling.
- Forecast...The river is expected to continue falling.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 23, 7:02 AM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 23, 7:02 AM EDT, 5 hours 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 702 AM EDT Wed Jul 23 2025 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Thursday) Issued at 347 AM EDT Wed Jul 23 2025 Key Messages: - Isolated to scattered thunderstorms across portions of north and central Georgia today and tomorrow (Thursday). - A brief respite from heat and humidity (most noticeable across portions of central and eastern Georgia). Discussion: Mid-level water vapor satellite imagery and 500-mb analysis nicely depict a disturbance and associated moisture over AL, GA, FL, and SC, rounding the periphery of the subtropical ridge. Like what transpired yesterday and last night, isolated to scattered convection will develop amid the soupy airmass (current SPC Mesoanalysis and the HREF support PWATs ranging from 1.8" to 2.4" through the day). What remains of a weak backdoor cold front that pushed through may aid in maximizing convection roughly along and south of I-20. The Storm Prediction Center (SPC) does not have any risk outlined for severe storms, but like previous days, a few strong storms may produce gusty winds, frequent lightning, and torrential downpours. The Weather Prediction Center (WPC) clips the far southern portion of the forecast area with a Marginal Risk (level 1 out of 4) for heavy rainfall leading to flash flooding. The HREF is progging storm motion speeds at just ~10 kts across central GA, so slow-moving and/or persistent storms will need to be monitored for high rainfall rates and accumulations. Again, like yesterday and last night, localized rainfall totals of 3-4 inches will be possible. Elsewhere across the CWA, progged storm motion speeds are ~20 kts, suggesting that storms will move at a decent clip. The frontal boundary may become washed out tomorrow (especially after today's convection and diurnal mixing) but tropical moisture will still be plentiful, especially across central GA and around the I-20/I-85 corridors. WPC has outlined the majority of the CWA in a Marginal Risk, with no risk outlined by SPC for severe weather. Again, storm impacts like gusty winds and torrential downpours will likely be localized in nature. Isolated to scattered showers and storms -- as well as an uptick in cloud cover -- will keep temperatures in the upper 80s to lower 90s both days. So, while dewpoints will remain in the sticky lower 70s to mid-70s, heat index values will remain well below the Heat Advisory threshold of 105 degrees. The difference in heat and humidity will likely be most palpable across parts of central and eastern GA, where Heat Advisories were in place the previous couple of afternoons and evenings. Martin && .LONG TERM... (Thursday night through Tuesday) Issued at 347 AM EDT Wed Jul 23 2025 Key Messages: - Increasing heat concerns over the weekend into early next week as a warming trend takes place. - Afternoon and evening thunderstorms will continue each day through the weekend into early next week. A narrow plume of moist air (PWAT values 2-2.2") will remain over the area on Friday, supporting scattered afternoon and evening thunderstorm activity and temperatures around normal. The pattern will then gradually shift over the weekend into early next week as an upper-level ridge builds over the Southeast U.S. This will lead to an overall warming and drying trend, with increasing concerns for dangerous heat. High temperatures are expected to rise to the mid to upper 90s over the weekend, with upper 90s to near 100 possible early next week. Even with a drier airmass over the region and suppression from the ridge, there will still be isolated shower and thunderstorm activity each afternoon. Culver && .AVIATION... (12Z TAFS) Issued at 652 AM EDT Wed Jul 23 2025 MVFR/IFR CIGs are either in place or will soon be in place at all TAF sites. Expecting CIGs to gradually improve through the morning and early afternoon. Isolated/scattered -SHRA have developed across eastern Georgia and are tracking westward, which may impact timing of convective initiation later. Still, have TEMPOs at all sites this afternoon/evening for -TSRA. Winds will be ENE to SE through the day. //ATL Confidence...12Z Update... Medium confidence on TEMPO timing. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 90 70 90 71 / 30 0 40 20 Atlanta 89 73 90 73 / 50 10 40 20 Blairsville 84 65 86 67 / 40 10 30 20 Cartersville 91 71 93 73 / 50 0 30 10 Columbus 91 74 91 73 / 60 20 70 20 Gainesville 88 70 88 73 / 30 0 30 20 Macon 91 73 91 72 / 60 10 60 10 Rome 91 70 92 72 / 50 10 20 10 Peachtree City 89 70 90 71 / 60 10 50 20 Vidalia 90 73 91 73 / 60 30 60 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Martin LONG TERM....Culver AVIATION...Martin
Hazardous weather outlook, Jul 23, 4:43 AM EDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 443 AM EDT Wed Jul 23 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 443 AM EDT Wed Jul 23 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected this afternoon and evening. A few storms may produce gusty winds, frequent lightning, and very heavy rainfall capable of causing localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered afternoon and evening thunderstorms will persist through Tuesday. The potential for widespread severe weather is low each day. Heat index values are expected to reach 100 to 105 degrees, possibly higher, Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:25 PM EDT | Flash Flood Warning | FFC | Emanuel, Montgomery, Toombs | 2 hr |
| Jul 22, 8:55 PM EDT | Flash Flood Warning | FFC | Warren | 4 hr |
| Jul 22, 10:53 PM EDT | Special Weather Statement | FFC | Schley, Taylor | 37 min |
| Jul 23, 1:08 AM EDT | Flash Flood Warning | FFC | Gwinnett | 112 min |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.